MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 3.4CM; TUBE, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 3.4CM; TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number N/A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of huye1993 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (huye1993) have been reported from the same (b)(4) facility.Device not yet returned for evaluation.
 
Event or Problem Description
It was reported that the bard button was stressed and broke off into the patient's stomach.It was stated that the hospital advised contact that it would come out in his bowel movements but that has yet to be seen.The patient is taking liquid called iso which seems to be working well for patient.This report addresses event three.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a tear in the button replacement device was confirmed, but the exact cause could not be determined.The proximal end of a 24fr x 3.4cm button replacement device was returned for investigation.There was a complete tear in the button shaft at the distal surface of the external bolster.The shaft and button dome were not returned for investigation.A microscopic examination of the button shaft revealed that approximately one quarter of the cross section exhibited what appear to be beach marks that originated from the side with the strap and plug.It appears that the tear developed over time.The remainder of the cross section was uneven, but smooth and granular.At this time, based on the condition of the returned sample, it appears that the damage occurred during use, but the exact mechanism of damage could not be determined.Potential contributing factors include tension on the external bolster exceeds material strength.
 
Event or Problem Description

Brand Name
BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 3.4CM
Common Device Name
TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6664928
Report Number3006260740-2017-00913
Device Sequence Number16658918
Product Code KGC
UDI-Device Identifier10801741087902
UDI-Public(01)10801741087902(17)170630(10)HUYE1993
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 08/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2017
Device Model NumberN/A
Device Catalogue Number000287
Device Lot NumberHUYE1993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Event Location Home
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/09/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1